Dieting with Obstacles - For everyone with fertility issues




JollyGreenSteen19
07-01-2012, 10:40 AM
When I was 20 I was diagnosed with a pre-cancerous condition in my uterus caused by being obese (endometrial hyperplasia with atypia), it was extremely depressing - required two surgeries and a life long hormone therapy to ward off a hysterectomy until I'm done having children - but I'm currently anovulatory and cannot have children. My gyn and GP believe that losing weight should help but it'll always be a struggle. I'm now on a drug called Megace which is a cancer drug - and also an appetite stimulant, and definitely hasn't helped me in the last two years. I've lost and gained 60 lbs in the last year and a half alone (which I tell myself - it's better than gaining an ADDITIONAL 60 lbs)

It was hard because I knew about all the other risks of being obese (heart disease, diabetes, etc) but I NEVER knew that I could have these kind of reproductive issues, and so young at that.

My support system is not great. I'm in a taxing clinical internship and my husband eats like a 13 year old and has no interest in changing his ways - he works a physically taxing job overnight so he feels justified to eat whatever he wants and feels he gets all the exercise he needs from work. And granted he's not even overweight, it's still difficult. He just wants to order pizza and play video games. He would like kids, but has always made it known he'd be fine if we didn't.


seize the day
06-03-2013, 01:51 PM
That is a rough situation, I'm sorry to hear it. I have fertility issues from PCOS and am also anovulatory. It's rough because I'm in my 20's and I fear that pregnancy will not be an option.

Have you spoken with your doctor about your desire to have children recently? Perhaps there is a different medication that he could put you on that wouldn't stimulate your appetite. Also, I am on some hormone supplements to try and help stimulate ovulation. I'm not sure if that is something you might be a candidate for.

In the end, I think you should speak with your husband about your desires and your need for support. This may not mean that he will change his habits, etc. But he may be more willing to support you in other ways. Maybe when he sits down to play video games, that should be your cue to go for a walk, or hit the gym, etc. Perhaps he could try and eat his pizza etc. while you are out walking/exercising and have it put away before you return so it's less tempting.

Good luck!

elvislover324
06-03-2013, 01:57 PM
Jolly's post is from last summer, I wonder if it still applies to her.

I took Megace for the last 8 months and lost all of my weight while on the medication. My doctors were nervous giving it to me as I was already 328lbs and they begged me not to gain any more weight. I showed them about side-effects! Some people have such an adverse reaction to Megace, I absolutely loved it. The severe progesterone deficiency I had was fixed with the Megace (but I was taking Megace for cancer).